Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 172, NWS Quad Cities, IA

July 21, 20176 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 21, 2017, 11:10 PM CDT for 6 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2017, 11:10 PM CDT (04:10 UTC)
Expired
Jul 22, 2017, 12:15 AM CDT
In force
65 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 11:30 PM CDTTSTM WND DMGDubuque, IATREES DOWN IN THE CITY OF DUBUQUE ALONG WITH SOME POWERLINES. TIME OF THE EVENT WAS ESTIMATED USING RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 4:52 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

902 
WUUS53 KDVN 220410
SVRDVN
ILC015-085-177-IAC019-045-055-061-097-105-220515-
/O.NEW.KDVN.SV.W.0172.170722T0410Z-170722T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1110 PM CDT FRI JUL 21 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Jo Daviess County in northwestern Illinois...
  Carroll County in northwestern Illinois...
  Southwestern Stephenson County in northwestern Illinois...
  Jackson County in east central Iowa...
  Northeastern Buchanan County in northeastern Iowa...
  Dubuque County in northeastern Iowa...
  Northern Jones County in east central Iowa...
  Delaware County in northeastern Iowa...
  Northern Clinton County in east central Iowa...

* Until 1215 AM CDT

* At 1109 PM CDT, severe thunderstorms were located along a line
  extending from near Sageville to 6 miles south of Stanley, moving
  southeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Dubuque, Maquoketa, Manchester, Galena, Mount Carroll, Asbury,
  Dyersville, Monticello, Savanna, Bellevue, Cascade, Stockton,
  Epworth, East Dubuque, Farley, Lanark, Peosta, Milledgeville,
  Preston and Fairhaven.

If you are at Monticello Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9070 4251 9064 4251 9023 4223 8966
      4193 8969 4197 9081 4226 9137 4230 9137
      4230 9142 4263 9190 4266 9082
TIME...MOT...LOC 0409Z 312DEG 35KT 4259 9066 4255 9182 

HAIL...0.75IN
WIND...60MPH
 
$$

NICHOLS
5 follow-up statements
713 
WWUS53 KDVN 220422
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1122 PM CDT FRI JUL 21 2017

ILC015-085-177-IAC019-045-055-061-097-105-220515-
/O.CON.KDVN.SV.W.0172.000000T0000Z-170722T0515Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Buchanan IA-
Dubuque IA-Jones IA-Delaware IA-Clinton IA-
1122 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR JO DAVIESS...CARROLL...SOUTHWESTERN STEPHENSON...JACKSON...
NORTHEASTERN BUCHANAN...DUBUQUE...NORTHERN JONES...DELAWARE AND
NORTHERN CLINTON COUNTIES...

At 1121 PM CDT, severe thunderstorms were located along a line
extending from near Menominee to Winthrop, moving southeast at 40
mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Dubuque, Maquoketa, Manchester, Galena, Mount Carroll, Asbury,
Dyersville, Monticello, Savanna, Bellevue, Cascade, Stockton,
Epworth, East Dubuque, Farley, Lanark, Peosta, Milledgeville, Preston
and Fairhaven.

If you are at Monticello Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9070 4251 9064 4251 9023 4223 8966
      4193 8969 4197 9081 4226 9137 4230 9137
      4230 9142 4263 9190 4266 9082
TIME...MOT...LOC 0421Z 310DEG 35KT 4252 9055 4250 9171 

HAIL...0.75IN
WIND...70MPH
 
$$

NICHOLS
170 
WWUS53 KDVN 220436
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1136 PM CDT FRI JUL 21 2017

ILC015-085-177-IAC019-045-055-061-097-105-220515-
/O.CON.KDVN.SV.W.0172.000000T0000Z-170722T0515Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Buchanan IA-
Dubuque IA-Jones IA-Delaware IA-Clinton IA-
1136 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR JO DAVIESS...CARROLL...SOUTHWESTERN STEPHENSON...JACKSON...
NORTHEASTERN BUCHANAN...DUBUQUE...NORTHERN JONES...DELAWARE AND
NORTHERN CLINTON COUNTIES...

At 1136 PM CDT, severe thunderstorms were located along a line
extending from near Council Hill to near Masonville, moving southeast
at 40 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Dubuque, Maquoketa, Manchester, Galena, Mount Carroll, Asbury,
Dyersville, Monticello, Savanna, Bellevue, Cascade, Stockton,
Epworth, East Dubuque, Farley, Lanark, Peosta, Milledgeville, Preston
and Fairhaven.

If you are at Monticello Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9070 4251 9064 4251 9023 4223 8966
      4193 8969 4197 9081 4226 9137 4230 9137
      4230 9142 4263 9190 4266 9082
TIME...MOT...LOC 0436Z 309DEG 34KT 4247 9040 4242 9156 

HAIL...0.75IN
WIND...70MPH
 
$$

NICHOLS
031 
WWUS53 KDVN 220453
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1153 PM CDT FRI JUL 21 2017

ILC015-085-177-IAC019-045-055-061-097-105-220515-
/O.CON.KDVN.SV.W.0172.000000T0000Z-170722T0515Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Buchanan IA-
Dubuque IA-Jones IA-Delaware IA-Clinton IA-
1153 PM CDT FRI JUL 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR JO DAVIESS...CARROLL...SOUTHWESTERN STEPHENSON...JACKSON...
NORTHEASTERN BUCHANAN...DUBUQUE...NORTHERN JONES...DELAWARE AND
NORTHERN CLINTON COUNTIES...

At 1153 PM CDT, severe thunderstorms were located roughly along a 
line extending from near Schapville to near Ryan, moving southeast 
at 40 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Dubuque, Maquoketa, Manchester, Galena, Mount Carroll, Asbury,
Dyersville, Monticello, Savanna, Bellevue, Cascade, Stockton,
Epworth, East Dubuque, Farley, Lanark, Peosta, Milledgeville, Preston
and Fairhaven.

If you are at Monticello Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9070 4251 9064 4251 9023 4223 8966
      4193 8969 4197 9081 4226 9137 4230 9137
      4230 9142 4263 9190 4266 9082
TIME...MOT...LOC 0453Z 309DEG 34KT 4237 9025 4232 9142 

HAIL...0.75IN
WIND...70MPH
 
$$

NICHOLS
902 
WWUS53 KDVN 220503
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1203 AM CDT SAT JUL 22 2017

ILC015-085-177-IAC019-045-055-061-097-105-220515-
/O.CON.KDVN.SV.W.0172.000000T0000Z-170722T0515Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Buchanan IA-
Dubuque IA-Jones IA-Delaware IA-Clinton IA-
1203 AM CDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR JO DAVIESS...CARROLL...SOUTHWESTERN STEPHENSON...JACKSON...
NORTHEASTERN BUCHANAN...DUBUQUE...NORTHERN JONES...DELAWARE AND
NORTHERN CLINTON COUNTIES...

At 1201 AM CDT, severe thunderstorms were located along a line
extending from near Elizabeth to near Prairieburg, moving southeast
at 40 mph.

HAZARD...70 mph wind gusts and penny size hail. 

SOURCE...Law Enforcement in Dubuque County reports trees are down 
         and power lines also down from this storm.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Dubuque, Maquoketa, Manchester, Galena, Mount Carroll, Asbury,
Dyersville, Monticello, Savanna, Bellevue, Cascade, Stockton,
Epworth, East Dubuque, Farley, Lanark, Peosta, Milledgeville, Preston
and Fairhaven.

If you are at Monticello Fairgrounds you should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4263 9070 4251 9064 4251 9023 4223 8966
      4193 8969 4197 9081 4226 9137 4230 9137
      4230 9142 4263 9190 4266 9082
TIME...MOT...LOC 0501Z 309DEG 34KT 4234 9020 4230 9137 

HAIL...0.75IN
WIND...70MPH
 
$$

NICHOLS
032 
WWUS53 KDVN 220512
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1212 AM CDT SAT JUL 22 2017

IAC019-045-055-061-097-105-ILC015-085-177-220521-
/O.EXP.KDVN.SV.W.0172.000000T0000Z-170722T0515Z/
Jo Daviess IL-Carroll IL-Stephenson IL-Jackson IA-Buchanan IA-
Dubuque IA-Jones IA-Delaware IA-Clinton IA-
1212 AM CDT SAT JUL 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR JO DAVIESS...CARROLL...
SOUTHWESTERN STEPHENSON...JACKSON...NORTHEASTERN BUCHANAN...
DUBUQUE...NORTHERN JONES...DELAWARE AND NORTHERN CLINTON COUNTIES
WILL EXPIRE AT 1215 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds over 40 MPH and heavy rain are still possible with these 
thunderstorms.

A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern Illinois...and northeastern and east central Iowa.

LAT...LON 4263 9070 4251 9064 4251 9023 4223 8966
      4193 8969 4197 9081 4226 9137 4230 9137
      4230 9142 4263 9190 4266 9082
TIME...MOT...LOC 0511Z 312DEG 35KT 4228 9011 4224 9128 

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:52 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 21, 6:52 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
652 PM CDT Fri Jul 21 2017

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 21 2017

Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through at least Saturday
morning. Northwest flow still on track to bring about a reprieve
from the storms, heat and humidity by late Sunday and into early
next week. Until then, severe storms and flooding rains possible for
select areas of the CWA, and resultant river flooding.

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Tonight...Will keep ongoing heat headlines going through Saturday
evening with lag in cooler, less humid post-frontal air not coming
until late Sunday. But with the ongoing caveat that temporary bouts
of storms, cooled outflow and convective debris will produce some
passing breaks in the excessive heat.

Earlier issued afternoon AFD update still on track, and watching
upstream convection acrs western into central IA for further
development and eventual convective watch coming. Outflow boundary
from passing showers/storms to the north and northeast, colliding
with main quasi-stationary front and holding it up from near Sioux
Falls...down to along the I80 corridor in the local area. This opens
up at least the north half of the fcst area, if not more, to
thunderstorms complexes from late this afternoon and into the
evening. Enhanced severe storms possible along the outflow boundary,
along with earlier concerns of bowing segments possibly producing 70
to 80 MPH winds at the apex. With more than one upstream
MCV/circulation seen on Visible and LLVL water vapor imagery, there
could be several "waves" of storms tonight. Also, concerns of
slightly elevated storms firing on nose of nocturnal LLJ up and over
lingering boundaries, then propagating along the same paths for
localized swaths of very heavy rainfall. Current indications suggest
that areas most susceptible for this phenomena are along and north
of the current instability gradient/I80 corridor. Thus, like
mentioned with earlier update, have gone ahead and expanded the
Flash Flood Watch for tonight for areas generally along and north of
I80. Could see localized swaths of 3-5 inches in these areas or even
more if the above mentioned training scenario unfolds and persists
longer into Sat morning.

Saturday...Just see some lingering non-severe storms or showers along
the front in the southern to eastern CWA for portions of Sat morning
and midday, then the front lights up mainly along and south of the
CWA later Sat afternoon and evening. Cool and less humid air lag
even behind the front will make for one more hot day.   ..12..

.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 21 2017

Quick summary of the longer term, cooler and drier conditions still
on track for Late Sunday into early next week. Highs in the 70s to
low 80s for Monday and possibly Tue. Then warmer temps to try and
build back toward the area later in the week. Precip chances also
return by Wednesday night or Thu.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 643 PM CDT Fri Jul 21 2017

Episodes of MVFR conditions possible at the northern 3 terminals due
to thunderstorms until 22/03Z. Skies will slowly clear with VFR conditions
after 22/03Z with winds shifting to the west and northwest by daybreak
with fair skies as high pressure moves in.

&&

.HYDROLOGY...
Issued at 330 PM CDT Fri Jul 21 2017

Maquoketa River and Wapsipinicon River... Currently below action
stage. Forecast is for significant rises and the possibility of
minor to moderate flooding developing within the next 24 hrs, but
this is largely based upon WPC 24 hr rain amounts which is 1.5 to
over 2 inches across these basins. Have issued a flood watch for
Independence, Manchester and Maquoketa since these sites based on
forecast rainfall are shown to go above flood stage within the next
24 hrs, and less than 50 percent confidence due to uncertainty on
rainfall amounts. Flooding is also shown at Dewitt and Anamosa Shaw
Rd, but these are not shown to go above FS until late in the weekend
thus far enough out and low confidence precludes anything from just
mention in AFD right now.

Rock River... Flooding is occurring along much of the Rock River
except for Moline due to routed water from recent heavy rainfall.
Additional heavy rainfall of 1.5 to 2.5 inches was used in the
generation of afternoon forecasts, which results in major flooding
at all 3 forecast points in our HSA... (Como, Joslin and Moline)
cresting late in the weekend or early next week based on this
additional rainfall. If this widespread heavy rain does not
materialize, then forecasts crests will be much lower.

Pecatonica River... River is approaching FS, and is forecast to
crest into moderate flood stage by the middle of next week.
Confidence is greatest on reaching minor flood stage, and should the
heavy rainfall not materialize over the next 24 hrs then the crest
will be lower.

Mississippi River... Rising tributary rivers over north of I-80
will likely lead to rises on the Mississippi River mostly next
week and especially from Quad Cities on southward. At this time
most are significant within bank rises or near action stage, and
these rises too are dependent on axis of heavy rainfall over the
24+ hrs.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
     Linn-Muscatine-Scott.

     Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
     Muscatine-Scott-Van Buren-Washington.

     Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
     Linn.

IL...Flash Flood Watch through Saturday morning for Bureau-Carroll-
     Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.

     Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
     Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.

     Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
     Whiteside.

MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
     Scotland.

&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Nichols
HYDROLOGY...McClure
Hazardous weather outlook, Jul 21, 4:58 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
458 PM CDT Fri Jul 21 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
458 PM CDT Fri Jul 21 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

Thunderstorms will continue to develop and move across portions of
the Outlook Area this afternoon and evening. The environment is
conducive for severe weather with damaging winds, tornadoes, flash
flooding and large hail as the main threats. A few supercell
thunderstorms are possible this afternoon and evening, before one
or more bow echoes develop and move across the area later this
evening. Some of these storms could be fast moving. Later tonight,
storms are expected to be slower moving, and possibly move across
the same areas. This may produce localized flash flooding. A Flash
Flood Watch is in effect tonight for areas generally along and
north of the Interstate 80 corridor.

The Rock and Pecatonica rivers are experiencing, or will
experience moderate to major flooding. Please see the latest
River Flood Statements and Flood Warnings for details.

Hot and humid weather will continue into this evening, with
heat indices up to 110 degrees south of Highway 30. Excessive
heat warnings and heat advisories remain in effect for most of
the outlook area through Saturday.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Additional rounds of thunderstorms are possible Saturday,
especially along and south of the Highway 34 corridor. Then
isolated thunderstorms are possible on Sunday afternoon. Severe
weather is possible for both these periods, but confidence on
timing and favored locations remains low. If severe storms do
occur Saturday, the main threats would be damaging winds and
flash flooding. Large hail may be more of a threat on Sunday
afternoon.

Hot and muggy conditions will continue Saturday, with afternoon
heat indices up to 110 degrees south of Highway 30.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through the early
morning hours.

12

In the hours before

Local storm report, Jul 21, 8:48 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HEAVY RAIN       SW STOCKTON             42.35N 90.01W
07/21/2017  M1.66 INCH       JO DAVIESS         IL   TRAINED SPOTTER

0847 PM     HEAVY RAIN       1 SSE EDGEWOOD          42.63N 91.39W
07/21/2017  M1.88 INCH       DELAWARE           IA   TRAINED SPOTTER

&&

DC
Special weather statement, Jul 21, 10:06 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1006 PM CDT Fri Jul 21 2017

IAZ040>042-052>054-066-ILZ001-002-007-009-220615-
Buchanan-Delaware-Dubuque-Linn-Jones-Jackson-Clinton-Jo Daviess-
Stephenson-Carroll-Whiteside-
Including the cities of Independence, Manchester, Dubuque,
Cedar Rapids, Anamosa, Maquoketa, Clinton, Galena, Freeport,
Mount Carroll, and Sterling
1006 PM CDT Fri Jul 21 2017

...Areas of Thunderstorms to continue through 1 AM...

Thunderstorms are redeveloping along an elevated boundary in Northeast
Iowa and Northwest Illinois. These storms may train or follow each other,
which may result in some additional locally heavy rainfall amounts up
to 1 inch, though most amounts will tend to be much less than a half
inch. Locations that pick up the heaviest rain amounts may experience
additional water issues due to the already saturated ground. The strongest
storms may produce small hail, possibly up to the size of pennies. Gusty
winds up to 40 MPH may also occur.

Nichols
Local storm report, Jul 21, 10:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1015 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CEDARVILLE              42.38N 89.64W
07/21/2017                   STEPHENSON         IL   LAW ENFORCEMENT

            PORTIONS OF SEVERAL COUNTY ROADS BARRICADED DUE TO HIGH
            WATER. TIME ESTIMATED BY RADAR.

&&

RP KINNEY
Local storm report, Jul 21, 10:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1028 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 N LENA                42.40N 89.83W
07/21/2017                   STEPHENSON         IL   EMERGENCY MNGR

            HIGHWAY 73 AT LOUISA ROAD CLOSED DUE TO FLOODING. TIME
            ESTIMATED BY RADAR.

&&

RP KINNEY
Special weather statement, Jul 21, 10:43 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1043 PM CDT Fri Jul 21 2017

ILZ017-018-220445-
Bureau-Putnam-
Including the cities of Princeton and Hennepin
1043 PM CDT Fri Jul 21 2017

...Strong gusty winds possible through 11:30 PM...

Thunderstorms moving southeast may produce gusty winds for the next
hour of 30 to possibly gusts to near 50 MPH. Motorists with high profile
vehicles should take be prepared from the impact of gusty winds while
driving. Secure any loose items outside.

Nichols
Local storm report, Jul 21, 10:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT FRI JUL 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HEAVY RAIN       3 ENE ROCK FALLS        41.80N 89.64W
07/21/2017  M1.61 INCH       WHITESIDE          IL   TRAINED SPOTTER

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:38 PM CDTSpecial Weather StatementDVNDelaware, Dubuque67 min
Jul 21, 8:11 PM CDTSpecial Weather StatementDVNDubuque, Jackson49 min
Jul 21, 9:22 PM CDTRiver Flood WatchDVNCedar, Jones, Linn7 days
Jul 21, 9:22 PM CDTRiver Flood WatchDVNClinton, Scott24 hr
Jul 22, 12:09 AM CDTFlash Flood WarningDVNBuchanan, Delaware, Dubuque, Jackson6 hr
Jul 22, 12:37 AM CDTFlash Flood WarningDVNJackson6 hr
Jul 22, 3:12 AM CDTFlash Flood WarningDVNClinton4 hr
Jul 22, 3:56 AM CDTFlash Flood WarningDVNJones6 hr
Jul 22, 4:05 AM CDTSpecial Weather StatementDVNBenton, Linn55 min
Jul 22, 5:21 AM CDTSpecial Weather StatementDVNLinn24 min
Jul 22, 6:05 AM CDTAreal Flood WarningDVNBuchanan, Delaware, Dubuque, Jackson18 hr
Jul 22, 6:43 AM CDTAreal Flood WarningDVNClinton3 hr
Jul 22, 9:06 AM CDTAreal Flood WarningDVNClinton15 hr
Jul 22, 11:29 AM CDTRiver Flood WarningDVNDelaware, Jones69 hr
Jul 22, 11:29 AM CDTRiver Flood WarningDVNJackson5 days
Jul 22, 11:29 AM CDTRiver Flood WarningDVNBuchanan, Linn6 days
Jul 22, 11:29 AM CDTRiver Flood WarningDVNCedar, Jones, Linn7 days
Jul 22, 11:29 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Jul 22, 12:10 PM CDTRiver Flood WarningDVNMuscatine, Scott7 days
Jul 22, 12:20 PM CDTAreal Flood WarningDVNMuscatine, Scott12 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNClinton, Scott5 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNMuscatine7 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNLouisa, Muscatine8 days
Jul 22, 12:23 PM CDTRiver Flood WatchDVNLouisa24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNDes Moines, Louisa24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNDes Moines24 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNDes Moines, Lee24 hr
Jul 21, 7:18 PM CDTTornado WarningDVNCarroll, Whiteside42 min
Jul 21, 7:23 PM CDTTornado WarningDVNWhiteside22 min
Jul 21, 7:33 PM CDTSevere Thunderstorm WarningDVNCarroll, Rock Island, Whiteside57 min
Jul 21, 7:33 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Mercer, Rock Island57 min
Jul 21, 7:51 PM CDTFlash Flood WarningDVNJo Daviess, Stephenson6 hr
Jul 21, 8:30 PM CDTSpecial Weather StatementDVNBureau, Putnam45 min
Jul 21, 9:06 PM CDTFlash Flood WarningDVNCarroll, Whiteside4 hr
Jul 22, 1:45 AM CDTFlash Flood WarningDVNJo Daviess6 hr
Jul 22, 12:23 PM CDTRiver Flood WatchDVNHancock3 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.